Hail, Navajo
- When
- May 28, 2:15 PM MST
- Where
- Navajo County, Heber
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.433, -110.600
A thunderstorm produced dime sized (3/4 inch diameter) hail in Heber-Overgaard.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at May 28, 9:30 AM MST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 930 AM MST SAT MAY 28 2005 .SYNOPSIS...MOISTURE WILL INCREASE OVER THE STATE TODAY AND SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER MUCH OF THE AREA. SOME STORMS MAY PRODUCE HEAVY RAIN BY THIS AFTERNOON...MAINLY ALONG AND SOUTH OF THE MOGOLLON RIM. CONDITIONS WILL BEGIN TO DRY BY MONDAY AND TUESDAY...WITH GUSTY SOUTHWEST WINDS AT TIMES. EXPECT NEAR NORMAL TEMPERATURES FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...RATHER BENIGN START TO TODAYS WEATHER WITH MUCH OF NORTHERN ARIZONA UNDER PARTLY CLOUDY CIRRUS CLOUD COVERAGE. HOWEVER...MOISTURE LEVELS HAVE STEADILY RISEN INTO THIS MORNING...INCLUDING SURFACE DEWPOINTS WHICH NOW RANGE FROM THE LOWER 40S TO AROUND 50 DEGREES FOR MUCH OF THE FORECAST AREA. MORNING UPPER AIR PLOT FOR FGZ ALSO SHOWS INSTABILITY IN STORE WITH AN LI -7 AND CAPE > 2000 J/KG. EVEN WITH SOME BOUNDARY LAYER MIXING AS THE DAY WEARS ON...EXPECT SOME SIGNIFICANT INSTABILITY TO REMAIN. ONE LIMITING FACTOR TO TODAYS POTENTIAL DEVELOPMENT OF STRONG STORMS LOOKS TO BE A RATHER MARGINAL VERTICAL WIND SHEAR PROFILE. STORM DEVELOPMENT SHOULD BE FOCUSED IN AN AREA INCLUDING THE MOGOLLON RIM/WHITE MOUNTAINS AND AREAS SOUTH. CURRENT SYNOPTIC SETUP FEATURE A LOW PRESSURE IMPULSE ACROSS PORTIONS OF ARIZONA WHICH SHOULD EXPLAIN SOME THE INCREASED DYNAMICS. EXPECTING ANOTHER ACTIVE DAY SUNDAY...WITH THE MAJORITY OF THE ACTIVITY PUSHING EAST BY MONDAY. AN APPROACHING PACIFIC LOW PRESSURE SYSTEM BRUSHING THE EXTREME NORTHERN PORTIONS OF ARIZONA WILL GRADUALLY DRY THINGS OUT INTO TUESDAY...WITH WINDY CONDITIONS AT TIMES. WILL RE-EVALUATE EXTENDED FORECAST BEYOND THIS POINT WITH AFTERNOON PACKAGE...BUT NO SIGNIFICANT UPDATES APPEAR NECESSARY AT THIS TIME. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 710 AM MST SAT MAY 28 2005 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 710 AM MST SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY CONSIDERABLE THUNDERSTORM ACTIVITY OVER THE SOUTHERN ARIZONA DESERTS THE LAST FEW DAYS HAS BROUGHT A MOIST AIRMASS NORTHWARD INTO MUCH OF NORTHERN AND CENTRAL ARIZONA TODAY. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS BY LATE THIS MORNING...LASTING THROUGH MOST OF THE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME QUITE STRONG THIS AFTERNOON WITH HEAVY RAIN POSSIBLE...AS WELL AS STRONG WIND GUSTS...AND HAIL. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM. THERE WILL BE A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS TODAY IN THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY WITH ISOLATED STRONGER STORMS ALONG THE MOGOLLON RIM EASTWARD TOWARD THE WHITE MOUNTAINS. DRIER AIR WILL MOVE INTO THE AREA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 57 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced dime sized (3/4 inch diameter) hail in Heber-Overgaard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446907.